Is there an exponential bound in four-dimensional simplicial gravity?

S. Catterall, J. Kogut, R. Renken

Research output: Contribution to journalArticlepeer-review

19 Scopus citations


We have studied a model which has been proposed as a regularization for four-dimensional quantum gravity. The partition function is constructed by performing a weighted sum over all triangulations of the four-sphere. Using numerical simulation we present evidence that the number of such triangulations containing V simplices may grow faster than exponentially with V. This property would ensure that the model has no thermodynamic limit.

Original languageEnglish (US)
Pages (from-to)4062-4065
Number of pages4
JournalPhysical Review Letters
Issue number26
StatePublished - 1994
Externally publishedYes

ASJC Scopus subject areas

  • General Physics and Astronomy


Dive into the research topics of 'Is there an exponential bound in four-dimensional simplicial gravity?'. Together they form a unique fingerprint.

Cite this